Alert archive / Tennessee / River Flood Advisories in 2021

River Flood Advisory 9, NWS Nashville, TN

February 28, 2021Houston County, Montgomery County, Stewart County, Tennessee

NWS Nashville, TN issued this river flood advisory at Feb 28, 2021, 9:38 PM CST for Houston County, Montgomery County, Stewart County, Tennessee. It was in force for 8 hr.

The area

The outline as issued.

The facts

Issued
Feb 28, 2021, 9:38 PM CST (03:38 UTC)
Expired
Mar 1, 2021, 5:37 AM CST
In force
8 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Houston County, TN, Montgomery County, TN, Stewart County, TN

The radar

The Ft Campbell radar (KHPX), 52 km from the middle of the area, began a volume at 03:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cumberland River at Dover (DOVT1).

Action stage
62 ft
Minor stage
66 ft
Moderate stage
70 ft
Major stage
72 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03437000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

188 
WGUS84 KOHX 010338
FLSOHX

Flood Advisory
National Weather Service Nashville TN
938 PM CST Sun Feb 28 2021

...The National Weather Service in Nashville has issued a Flood 
Advisory for the following rivers in Tennessee...

  Cumberland River At Dover affecting Houston, Stewart and 
  Montgomery Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Advisory means river or stream flows are elevated, or 
ponding of water in urban or other areas is occurring or is imminent.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.


TNC083-125-161-011145-
/O.NEW.KOHX.FL.Y.0009.210301T0338Z-210301T1137Z/
/DOVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
938 PM CST Sun Feb 28 2021

The National Weather Service in Nashville has issued a

* Flood Advisory for
  the Cumberland River At Dover.
* From this evening to late tonight.
* At 9:30 PM CST Sunday the stage was 62.3 feet and rising.
* Action stage is 62.0 feet.
* Flood stage is 66.0 feet.
* Forecast...The river is expected to rise above flood stage 
  tomorrow afternoon to a crest of 66.3 feet Tuesday morning. It 
  will then fall below flood stage early Wednesday morning.
* Impact...At 62.0 feet, Low lying agricultural areas along the 
  river, adjacent tributaries, and river access points are 
  inundated, including River Rd between Tom Earhart Rd and the Blue 
  Creek Recreation Area boat ramp, Bellwood Branch Rd near Patricia 
  Cir, Cub Creek Cove and the Commissay Hollow Accesss point, 
  wildcat Creek Rd at Wildcat Creek, and Lee Hollow Rd at Dunaway 
  Hollow.
* Impact...At 64.0 feet, Low lying areas along the river and the 
  adjacent tributaries continue to be inundated, including 
  agricultural areas, roads near the river, and access points. 
  Locations impacted near Dover inculde River Rd between Tom Earhart 
  Rd and the Blue Creek Recreation Area boat ramp, Bellwood Branch 
  Rd near Patricia Cir, Cub Creek Cove, and the Commissary Hollow 
  access point. Near Indian Mound, water is covering Lee Hollow Rd 
  at Dunaway Hollow, and near Cumberland City, Wildcat Creek Rd at 
  Wildcat Creek.
* Impact...At 66.0 feet, Flooding along the river begins in Stewart 
  County, impacting agricultural areas, the adjacent tributaries, 
  and roads near the river, many of which become impassable. Near 
  Dover, water affects portions of River Rd west of Hwy 79, Bellwood 
  Branch Rd, Cross Creek Rd, and approaches Eagles Nest Dr near 
  Short Creek Rd. Near Cumberland City and Indian Mound, water 
  impacts areas on Atkinson Dr, TN-149, Lee Hollow Rd, Wildcat Creek 
  Rd east of Highway 46, and the ferry access points on Highway 46.


&&

LAT...LON 3667 8800 3665 8785 3654 8782 3646 8760
      3636 8759 3640 8785

$$

Barnwell
1 follow-up statement
332 
WGUS84 KOHX 011058
FLSOHX

Flood Advisory
National Weather Service Nashville TN
458 AM CST Mon Mar 1 2021

...The Flood Advisory is replaced with a River Flood Warning for the 
following rivers in Tennessee...

  Cumberland River At Dover affecting Stewart County.

TNC161-011200-
/O.CAN.KOHX.FL.Y.0009.000000T0000Z-210301T1058Z/
/DOVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
458 AM CST Mon Mar 1 2021

...The Flood Advisory for the Cumberland River At Dover has been 
replaced...

The Flood Advisory is replaced by a river flood warning for
  the Cumberland River At Dover.
* At 3:30 AM CST Monday the stage was 63.5 feet and rising.
* Flood stage is 66.0 feet.
* Forecast...The river is expected to rise above flood stage late 
  this afternoon to a crest of 66.3 feet tomorrow morning. It will 
  then fall below flood stage early Wednesday morning.


&&

LAT...LON 3667 8800 3665 8785 3654 8782 3646 8760
      3636 8759 3640 8785

$$

Rose

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Feb 28, 9:38 PM CST, 0 minutes earlier.

Area forecast discussion, Feb 28, 9:38 PM CST, 0 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
938 PM CST Sun Feb 28 2021

.UPDATE...
FOR 00Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Went with a blended model solution through next Sunday
afternoon. Continued good initialization and generally good
solution agreement of weather evolution pattern through next
Sunday afternoon also. Significant rainfall event still in
works for tonight with now severe thunderstorms possible
through at least 01/04Z for locations around and west of
the I-65 Corridor.

28/18Z Special OHX Sounding showing very moist profile in low
levels giving around 1.4 inches of precipitable water. Mixed layer
CAPE around 450 J/KG with strong wind shear. SRH values around
400 with some turning of winds in the lowest levels adequate
enough for tornadic development. Still believe damaging winds
with heavy downpours will be main concern with any severe
thunderstorms that develop. Looks like best window for main brunt
of showers and thunderstorms around Nashville Metro Area will be
around 9 PM this evening.

Taking a even a closer look, the warm front has continued to
tracking northeastward, with a tight surface/low level lows across
Great Lakes Region doing the same. Movement of these lows will
drag its associated cold front across mid state region as evening
hours progress and potentially even into late night hours. Mid
and upper level flow not especially impressive as it is continuing
to be depicted by latest model runs along with surface cold front.
As a result, it may take some time for deep moisture/widespread
rain to move out as well. Showers and thunderstorms have develop
across northwest portions of mid state as afternoon hours have
progressed. It will more than likely take through sunrise Monday
for heavier precipitation to move out of mid state region. With
much of the area already seeing several inches of rain over the
past few days, the flood threat will continue through early
morning hours on Monday, especially rivers and creeks that will
likely stay elevated for several upcoming days. Continued flood
watch through tonight with another 1-2 inches of rainfall possible.

Lows tonight will fall into low to mid 40s as surface frontal
passage occurs. As a cold air advection pattern from our north
settles into mid state region as Monday progresses, highs will be
actually be a few degrees cooler than seasonal normal values
generally upper 40s to lower 50s.

Following this system, dry conditions will prevail Monday
afternoon through Tuesday morning. However scattered showers
are expected across mid state region as Tuesday afternoon into
Tuesday night progresses as moisture advection from the southwest
works into mid state region and an upper level low passes very
close to TN/AL border region. Dry conditions should finally
prevail across mid state region Wednesday through upcoming
weekend as now models have shifted any precipitation potential
to south and east of mid state region. Temperatures are expected
to stay around seasonal normal values Tuesday through next Sunday
afternoon also.

&&

.AVIATION...
00Z TAF DISCUSSION.

The heaviest rainfall is just west of the Plateau at this time.
Still expecting some of the heavier precip to reach CSV early in
the upcoming taf period. Otw, the widespread light to moderate
rain extends back across all of middle TN. It will take most of
the overnight hours before we see the rainfall end from west to
east. Thru 12Z look for periods of IFR conditions to continue.

Moving on, IFR conditions to lift aft 12Z. Partial clearing will
commence at CKV by 00Z.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 6 AM CST Monday for Bedford-Cannon-Cheatham-
Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson-Fentress-Giles-
Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence-Lewis-Macon-
Marshall-Maury-Montgomery-Overton-Perry-Pickett-Putnam-Robertson-
Rutherford-Smith-Stewart-Sumner-Trousdale-Van Buren-Warren-Wayne-
White-Williamson-Wilson.

&&

DISCUSSION......21
AVIATION........21
Hazardous weather outlook, Feb 28, 3:55 AM CST, 17 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
355 AM CST Sun Feb 28 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-011130-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
355 AM CST Sun Feb 28 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

1 to 2+ inches of rain is again expected today. Falling on already
saturated grounds, there is a moderate flood threat at least through
tonight.

Isolated strong to severe storms are also possible late this
afternoon and early tonight. Damaging straight line wind is the main
threat but isolated tornadoes are also possible.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Several rivers will likely remain elevated through much of the week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any
information about observed severe weather to the NWS while following
all local, state, and CDC guidelines.

07

In the hours before

Local storm report, Feb 28, 8:41 PM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
841 PM CST SUN FEB 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0839 PM     FLASH FLOOD      3 ENE CHAPMANSBORO      36.33N  87.09W
02/28/2021                   CHEATHAM           TN   SOCIAL MEDIA

            TSPOTTER REPORT OF WATER OVER THE ROAD AT LOCKERTSVILLE
            RD AND HARRISTOWN RD IN NW ASHLAND CITY. ROAD CLOSED.

&&

EVENT NUMBER OHX2100280

CMA
Local storm report, Feb 28, 8:53 PM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
853 PM CST SUN FEB 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     FLASH FLOOD      4 NNW ASHLAND CITY      36.33N  87.09W
02/28/2021                   CHEATHAM           TN   SOCIAL MEDIA

            LOCKERTSVILLE ROAD AT HARRISTOWN ROAD IS FLOODED

&&

EVENT NUMBER OHX2100282

SHAMBURGER
Local storm report, Feb 28, 9:12 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
912 PM CST SUN FEB 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     TSTM WND DMG     GAINESBORO              36.36N  85.65W
02/28/2021                   JACKSON            TN   911 CALL CENTER

            TREES DOWN ON SEVERAL ROADWAYS ACROSS THE COUNTY

&&

EVENT NUMBER OHX2100283

SHAMBURGER
Local storm report, Feb 28, 9:16 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
916 PM CST SUN FEB 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     TSTM WND DMG     LIVINGSTON              36.39N  85.33W
02/28/2021                   OVERTON            TN   EMERGENCY MNGR

            TREE DOWN BLOCKING LINDER MOUNTAIN ROAD AND POWER POLE
            AND LINES DOWN BLOCKING HIGHWAY 111 NEAR BIG SPRINGS
            ROAD

&&

EVENT NUMBER OHX2100284

SHAMBURGER
Local storm report, Feb 28, 9:27 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
927 PM CST SUN FEB 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     TSTM WND DMG     3 ESE NEW JOHNSONVILLE  36.01N  87.91W
02/28/2021                   HUMPHREYS          TN   EMERGENCY MNGR

            SEVERAL TREES AND POWER LINES DOWN AND DAMAGE REPORTED
            TO A FEW HOMES ON MILL ROAD AND OLD STATE ROAD IN NEW
            JOHNSONVILLE.

&&

CORRECTED FATALITIES...INJURIES...REMARKS

EVENT NUMBER OHX2100275

SHAMBURGER
Local storm report, Feb 28, 9:37 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
937 PM CST SUN FEB 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0739 PM     FLASH FLOOD      SPRINGFIELD             36.50N  86.88W
02/28/2021                   ROBERTSON          TN   SOCIAL MEDIA

            NUMEROUS ROADS FLOODED ACROSS THE COUNTY INCLUDING
            SMITH STREET AT 5TH STREET...SAGE ROAD AT HWY 76...7428
            HWY 49 EAST...OLD COOPERTOWN ROAD AT WOODS ROAD...CROSS
            PLAINS ROAD...BETHLEHEM ROAD...DIXON ROAD...AND HWY 25
            EAST.

&&

EVENT NUMBER OHX2100285

SHAMBURGER

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 6:01 PM CSTSevere Thunderstorm WarningOHXDickson, Houston, Montgomery29 min
Feb 28, 6:23 PM CSTSpecial Weather StatementOHXCheatham37 min
Feb 28, 6:25 PM CSTSpecial Weather StatementOHXHouston, Humphreys35 min
Feb 28, 6:30 PM CSTSevere Thunderstorm WarningOHXCheatham, Montgomery, Robertson30 min
Feb 28, 6:40 PM CSTSevere Thunderstorm WarningOHXDickson, Houston, Humphreys, Montgomery35 min
Feb 28, 6:42 PM CSTFlash Flood WarningOHXCheatham, Davidson, Dickson, Houston, Humphreys, Montgomery and 2 more5 hr
Feb 28, 6:47 PM CSTTornado WarningOHXDickson, Humphreys13 min
Feb 28, 6:48 PM CSTSevere Thunderstorm WarningOHXCheatham, Davidson, Robertson, Sumner42 min
Feb 28, 7:06 PM CSTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson, Montgomery, Robertson24 min
Feb 28, 7:15 PM CSTSevere Thunderstorm WarningOHXMacon, Robertson, Sumner, Trousdale30 min
Feb 28, 7:24 PM CSTFlash Flood WarningOHXDickson, Hickman, Humphreys, Perry3 hr
Feb 28, 7:26 PM CSTFlash Flood WarningOHXCheatham, Davidson, Macon, Smith, Sumner, Trousdale and 2 more4 hr
Feb 28, 7:32 PM CSTSevere Thunderstorm WarningOHXCheatham, Davidson, Robertson, Sumner, Williamson, Wilson43 min
Feb 28, 7:39 PM CSTSevere Thunderstorm WarningOHXClay, Jackson, Macon36 min
Feb 28, 8:05 PM CSTSevere Thunderstorm WarningOHXSmith, Sumner, Trousdale, Wilson25 min
Feb 28, 8:16 PM CSTFlash Flood WarningOHXClay, Jackson, Overton, Pickett3 hr
Feb 28, 8:22 PM CSTSpecial Weather StatementOHXRutherford, Wilson23 min
Feb 28, 8:23 PM CSTFlash Flood WarningOHXDavidson, Maury, Rutherford, Smith, Williamson, Wilson3 hr
Feb 28, 8:39 PM CSTSpecial Weather StatementOHXFentress, Overton, Pickett, Putnam36 min
Feb 28, 8:44 PM CSTRiver Flood AdvisoryOHXCheatham, Montgomery3 days
Feb 28, 9:35 PM CSTRiver Flood AdvisoryOHXDavidson, Sumner, Wilson22 days
Feb 28, 9:54 PM CSTSpecial Weather StatementOHXBedford, Coffee66 min
Feb 28, 11:05 PM CSTRiver Flood AdvisoryOHXCheatham3 hr
Feb 28, 11:09 PM CSTAreal Flood AdvisoryOHXHouston, Humphreys, Montgomery, Robertson, Stewart3 hr
Feb 28, 11:55 PM CSTAreal Flood AdvisoryOHXCheatham, Davidson, Dickson, Houston, Humphreys, Montgomery and 2 more3 hr
Mar 1, 12:17 AM CSTRiver Flood AdvisoryOHXHickman26 hr
Mar 1, 12:17 AM CSTRiver Flood AdvisoryOHXHumphreys4 days
Mar 1, 12:17 AM CSTRiver Flood AdvisoryOHXPerry44 hr
Mar 1, 12:17 AM CSTRiver Flood AdvisoryOHXMontgomery, Robertson4 hr
Mar 1, 12:43 AM CSTRiver Flood AdvisoryOHXDavidson115 min
Mar 1, 2:13 AM CSTRiver Flood AdvisoryOHXCheatham7 hr
Mar 1, 2:15 AM CSTRiver Flood AdvisoryOHXSumner, Trousdale, Wilson42 hr
Mar 1, 2:15 AM CSTRiver Flood AdvisoryOHXDavidson18 hr
Mar 1, 2:40 AM CSTRiver Flood AdvisoryOHXHickman12 hr
Mar 1, 3:44 AM CSTRiver Flood AdvisoryOHXBedford6 hr
Mar 1, 4:14 AM CSTRiver Flood WarningOHXMontgomery, Robertson38 hr
Mar 1, 5:27 AM CSTRiver Flood WarningOHXStewart32 hr
Mar 1, 9:44 AM CSTRiver Flood AdvisoryOHXGiles26 hr
Mar 1, 10:06 AM CSTRiver Flood AdvisoryOHXLawrence20 hr
Mar 1, 10:28 AM CSTRiver Flood WarningOHXMontgomery32 hr
Mar 1, 3:08 PM CSTRiver Flood AdvisoryOHXCheatham, Davidson, Williamson21 hr

Nearby

River Flood Advisories in Tennessee, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.